MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW
Model Number CAT7DKIT-A
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned cat7 confirmed an ovalization near its distal tip.If the introducer sheath (provided by penumbra) is not used to protect the distal shaft of the catheter during insertion into another device, and the cat7 is forcefully gripped or pinched during insertion, damage such as this may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left brachial vein using an indigo system aspiration catheter 7 (cat7) and non-penumbra sheath.During the procedure, while inserting the cat7 into the sheath, the physician noticed that the distal tip of the cat7 was ovalized, and therefore, the cat7 could not advance past the hub of the sheath.Consequently, the cat7 was removed and not used.The procedure was completed using a different method.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11935441
Report Number3005168196-2021-01244
Device Sequence Number3363186
Product Code QEW
UDI-Device Identifier00815948023970
UDI-Public00815948023970
Combination Product (Y/N)Y
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K193595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2023
Device Model NumberCAT7DKIT-A
Device Catalogue NumberCAT7DKIT
Device Lot NumberC24801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2021
Initial Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Date Report Sent to FDA01/01/2005